| Model Number |
11400M |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/11/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that patient with a 33mm 11400m mitral valve, implanted in the tricuspid position, has been placed under evaluation for a valve-in-valve procedure after implant duration of one (1) year, ten months due to degeneration.The patient has been treated with anticoagulation and the procedure has been scheduled.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: this device remains implanted in the patient.This device is not expected for return.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: g3, g6, h2.H11: corrective data: per the description of event, "it was reported that patient with a 33mm 11400m mitral valve, implanted in the tricuspid position, has been placed under evaluation for a valve-in-valve procedure after implant duration of one (1) year, ten months due to degeneration." based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of rings and bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.Device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Degeneration-related structural deterioration is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Based on the information available, the complaint is unable to be confirmed, and a definitive root cause cannot be conclusively determined.An edwards defect has not been confirmed.
Additional Manufacturer Narrative
"it was reported that patient with a 33mm 11400m mitral valve, implanted in the tricuspid position, has been placed under evaluation for a valve-in-valve procedure after implant duration of one (1) year, ten months due to degeneration." device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Degeneration-related structural deterioration is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.Based on the information available, the complaint is unable to be confirmed, and a definitive root cause cannot be conclusively determined.An edwards defect has not been confirmed.
Event or Problem Description
It was learned that a patient with a 33mm 11400m mitral valve, implanted in the tricuspid position, underwent a valve-in-valve procedure after implant duration of two (2) years, ten months due to degeneration.The ttvr was successfully performed with a 29mm 9755rsl valve.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b2, b3, b5, g3, g6, h2, h6 (component code, impact code).
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: b5, b7, h6 (type of investigation).
Event or Problem Description
It was learned that a patient with a 33mm 11400m mitral valve, implanted in the tricuspid position, underwent a valve-in-valve procedure after implant duration of two (2) years, ten months due to degeneration and severe regurgitation.Per the medical records, the patient presented with shortness of breath and fatigue.A 29mm 9755rsl valve was successfully implanted.The patient tolerated the procedure well without complication and was transferred to the recovery room in stable condition.On pod #1, the patient was discharged.
Additional Manufacturer Narrative
"it was learned that a patient with a 33mm 11400m mitral valve, implanted in the tricuspid position, underwent a valve-in-valve procedure after implant duration of two (b)(6) due to degeneration and severe regurgitation.The ttvr was successfully performed with a 29mm 9755rsl valve." based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.A device history record (dhr) review was performed, and no relevant non-conformances were identified.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including diabetes mellitus, lupus, young age, off label use and the active inflammatory system associated with metabolic syndrome.